[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Please help me!



Judy,

A few possibilities come to mind:

    Did you change the bottle of humalog?  Mostly they tend to be ok but we do
know that sometimes they get old and less potent or hurt by temp.  Since you don't
know what happened getting them to you and to the pharmacy, could simply be a bad
bottle unevenly effective b/c of deterioration.

    Could it be the site?   Since she is small and moves around a good deal, the
angle the insulin is entering might alter.  Some spots are definately more
absorbant than others and as Bob said, there is quite a bit of evidence that
humalog causes site deterioration.  If so, you may need to give her a rest and try
a whole different area for a few days.

    Could she have a small infection -- i.e. cold, ear, mosquito bites, etc?
These things can effect my blood sugar pretty radically now but I know that when I
was a child they could wreck havoc in no time and be very uneven (with the kind of
ups and downs you described).  For some reason, the insulin always was less
effective as my bg rose and suddenly very effective about the time I hit 100 or so
on the way down.

    If you can't identify the cause it might help anyway to know that thanks to
Michael's suggestion, a number of us mix humalog and velosulin.  The result is
fantastic since you get the best of both insulins and loose the site deterioration
and instability problems humalog is prone to.  That might also be a good option
for someone small like Megan b/c her sites might last longer -- I can go 2-4 days
with Humalog, 6-7 days with a mix, and 6-12 with velosulin (but the dirt factor
makes it not a great idea).

Good luck,

Ruth


email @ redacted wrote:

> Gang,
>
> I have been up half the night trying to figure out what is going on with
> Megan.Last week when we were on vacation I had to change her infusion set
> daily. She was very active rolling around and playing etc and kept getting
> blood in her tubing and would shoot up to 400. Changing the set brought her
> back down quickly.
>
> Yesterday she shot up to 400 during the night. I changed the set in the am.
> Her blood sugar went down to 79 pre-lunch. She had her normal amount of carbs
> and bolused accordingly. By dinner she was up to 359. Bolused for high bg then
> an hour later gave her dinner with her normal carbs and bolus. At bedtime she
> was 109-had her snack and normal bolus. Checked her at 11 pm up to 275. Bolus
> .5 units. Check her again at 1am shes 479! WOW! Bolused 1 unit. Checked in one
> hour 478. Removed infusion and injected 1.5 units of Humalog.
>
> When I took out the infusion there was no blood on the needle or tape but her
> butt bled lika a stuck pig. I observed the needle and saw insulin dripping
> from it-could smell it too. Then I bolused 1 unit to check the flow and it was
> flowing out of the needle no problem.
>
> I am in tears! Megan's hip area looks like a pin cushion. She will not let me
> put in the Comfort or the Silouette. I do not know what to do except give her
> butt a rest and put her back on MDI. Any suggestions????
>
> WE need an infusion set for little kids. Disetronic sent the 6mm Rapid to the
> US without getting FDA approval-now we have top wait AGAIN!!!
>
> Thanks for any help
>
> Judy C.
> ----------------------------------------------------------
> Insulin-Pumpers website http://www.bizsystems.com/Diabetes/
> For subscribe / unsubscribe information,
> send the next two lines in a message
> info
> end
> to the e-mail address: email @ redacted



----------------------------------------------------------
Insulin-Pumpers website http://www.bizsystems.com/Diabetes/
For subscribe / unsubscribe information,
send the next two lines in a message
info
end
to the e-mail address: email @ redacted